Alert archive / Nevada / Wind Advisories in 2022

Wind Advisory 36, NWS Las Vegas, NV

November 6, 20224 counties in Nevada; Inyo County, California

NWS Las Vegas, NV issued this wind advisory at Nov 6, 2022, 2:05 AM PST for 4 counties in Nevada; Inyo County, California. It took effect at Nov 6, 2022, 10:00 PM PST. It was in force for 54 hr.

The area

The counties it named.

The facts

Issued
Nov 6, 2022, 2:05 AM PST (10:05 UTC)
In effect from
Nov 6, 2022, 10:00 PM PST
Expired
Nov 9, 2022, 4:00 AM PST
In force
54 hr
Issued by
NWS Las Vegas, NV

Counties Inyo County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 211 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 10.1 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2022-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2022-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2953 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

040 
WWUS75 KVEF 061005
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
205 AM PST Sun Nov 6 2022

CAZ522-NVZ014-015-017>019-062300-
/O.NEW.KVEF.WI.Y.0036.221107T0600Z-221108T0600Z/
Death Valley National Park-Esmeralda and Central Nye County-
Lincoln County-Western Clark and Southern Nye County-Sheep Range-
Spring Mountains-Red Rock Canyon-
Including Furnace Creek, Stovepipe Wells, Shoshone, Beatty, 
Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, 
Alamo, Rachel, Pahrump, Indian Springs, Desert Rock, 
Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, 
and Red Rock Canyon
205 AM PST Sun Nov 6 2022

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST
MONDAY...

* WHAT...South winds 20 to 30 mph with gusts 40 to 55 mph 
  expected.

* WHERE...In California, Death Valley National Park. In Nevada, 
  Esmeralda and Central Nye County, Lincoln County, Western 
  Clark and Southern Nye County, Sheep Range and Spring 
  Mountains-Red Rock Canyon.

* WHEN...From 10 PM this evening to 10 PM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects and
  produce areas of blowing dust. Tree limbs could be blown down 
  and a few power outages may result. Winds this strong can make 
  driving difficult...especially for motorcycles and high profile 
  vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
7 follow-up statements
220 
WWUS75 KVEF 062211
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
211 PM PST Sun Nov 6 2022

CAZ522-NVZ014-015-017>019-071215-
/O.CON.KVEF.WI.Y.0036.221107T0600Z-221108T0600Z/
Death Valley National Park-Esmeralda and Central Nye County-
Lincoln County-Western Clark and Southern Nye County-Sheep Range-
Spring Mountains-Red Rock Canyon-
Including Furnace Creek, Stovepipe Wells, Shoshone, Beatty, 
Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, 
Alamo, Rachel, Pahrump, Indian Springs, Desert Rock, 
Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, 
and Red Rock Canyon
211 PM PST Sun Nov 6 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 PM PST MONDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...In California, Death Valley National Park. In Nevada, 
  Esmeralda and Central Nye County, Lincoln County, Western 
  Clark and Southern Nye County, Sheep Range and Spring 
  Mountains-Red Rock Canyon.

* WHEN...From 10 PM this evening to 10 PM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects and
  produce areas of blowing dust. Tree limbs could be blown down 
  and a few power outages may result. Winds this strong can make 
  driving difficult...especially for motorcycles and high profile 
  vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
393 
WWUS75 KVEF 070543
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
943 PM PST Sun Nov 6 2022

CAZ522-NVZ014-015-017>019-072200-
/O.CON.KVEF.WI.Y.0036.221107T0600Z-221108T0600Z/
Death Valley National Park-Esmeralda and Central Nye County-
Lincoln County-Western Clark and Southern Nye County-Sheep Range-
Spring Mountains-Red Rock Canyon-
Including Furnace Creek, Stovepipe Wells, Shoshone, Beatty, 
Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, 
Alamo, Rachel, Pahrump, Indian Springs, Desert Rock, 
Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, 
and Red Rock Canyon
943 PM PST Sun Nov 6 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST MONDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...In California, Death Valley National Park. In Nevada, 
  Esmeralda and Central Nye County, Lincoln County, Western 
  Clark and Southern Nye County, Sheep Range and Spring 
  Mountains-Red Rock Canyon.

* WHEN...Until 10 PM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects and 
  produce areas of blowing dust. Tree limbs could be blown down 
  and a few power outages may result. Winds this strong can make 
  driving difficult...especially for motorcycles and high 
  profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
433 
WWUS75 KVEF 071119
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
319 AM PST Mon Nov 7 2022

AZZ001-003-036-CAZ523>525-NVZ016-020>022-072300-
/O.NEW.KVEF.WI.Y.0037.221108T2000Z-221109T1200Z/
Northwest Plateau-Northwest Deserts-
Lake Mead National Recreation Area-Western Mojave Desert-
Eastern Mojave Desert-Morongo Basin-Northeast Clark County-
Las Vegas Valley-Southern Clark County-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, 
Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, 
Mohave Valley, Barstow, Daggett, Fort Irwin, Baker, 
Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, 
Twentynine Palms, Mesquite, Overton, Moapa, Las Vegas, 
North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, 
Primm, Searchlight, and Cal-Nev-Ari
319 AM PST Mon Nov 7 2022 /419 AM MST Mon Nov 7 2022/

...WIND ADVISORY IN EFFECT FROM NOON TUESDAY TO 4 AM PST
WEDNESDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...In Arizona, Northwest Plateau, Northwest Deserts and 
  Lake Mead National Recreation Area. In California, Western 
  Mojave Desert, Eastern Mojave Desert and Morongo Basin. In 
  Nevada, Northeast Clark County, Las Vegas Valley, Lake Mead 
  National Recreation Area and Southern Clark County.

* WHEN...From noon Tuesday to 4 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Winds
  will make driving difficult for motorcycles...large 
  trucks...trailers and campers. Tree limbs could be blown down 
  and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ520-072300-
/O.EXB.KVEF.WI.Y.0036.000000T0000Z-221109T1200Z/
Owens Valley-
Including Bishop, Independence, Lone Pine, and Olancha
319 AM PST Mon Nov 7 2022

...WIND ADVISORY IN EFFECT UNTIL 4 AM PST WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph. Periods
  of downslope winds gusting 40 to 50 mph from the west will also
  occur near the Sierra foothills.

* WHERE...Owens Valley.

* WHEN...Until 4 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects and 
  produce areas of blowing dust. Tree limbs could be blown down 
  and a few power outages may result. Winds this strong can make 
  driving difficult...especially for motorcycles and high 
  profile vehicles.

* ADDITIONAL DETAILS...Sudden strong crosswinds on US 395 should
  be expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ522-NVZ014-015-017>019-072300-
/O.EXT.KVEF.WI.Y.0036.000000T0000Z-221109T1200Z/
Death Valley National Park-Esmeralda and Central Nye County-
Lincoln County-Western Clark and Southern Nye County-Sheep Range-
Spring Mountains-Red Rock Canyon-
Including Furnace Creek, Stovepipe Wells, Shoshone, Beatty, 
Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, 
Alamo, Rachel, Pahrump, Indian Springs, Desert Rock, 
Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, 
and Red Rock Canyon
319 AM PST Mon Nov 7 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PST WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...In California, Death Valley National Park. In Nevada, 
  Esmeralda and Central Nye County, Lincoln County, Western 
  Clark and Southern Nye County, Sheep Range and Spring 
  Mountains-Red Rock Canyon.

* WHEN...Until 4 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects and 
  produce areas of blowing dust. Tree limbs could be blown down 
  and a few power outages may result. Winds this strong can make 
  driving difficult...especially for motorcycles and high 
  profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
271 
WWUS75 KVEF 072245
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
245 PM PST Mon Nov 7 2022

CAZ520-522-NVZ014-015-017>019-081200-
/O.CON.KVEF.WI.Y.0036.000000T0000Z-221109T1200Z/
Owens Valley-Death Valley National Park-
Esmeralda and Central Nye County-Lincoln County-
Western Clark and Southern Nye County-Sheep Range-
Spring Mountains-Red Rock Canyon-
Including Bishop, Independence, Lone Pine, Olancha, 
Furnace Creek, Stovepipe Wells, Shoshone, Beatty, Goldfield, 
Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel,
Pahrump, Indian Springs, Desert Rock, Amargosa Valley, 
Hayford Pk, The Town Of Mt Charleston, and Red Rock Canyon
245 PM PST Mon Nov 7 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph. Periods
  of downslope winds gusting to around 50 mph from the west will
  also occur near the Sierra foothills as well as southwest winds 
  across I-95 between Desert Rock and Indian Springs. 

* WHERE...Owens Valley.

* WHEN...Until 4 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects and
  produce areas of blowing dust. Tree limbs could be blown down
  and a few power outages may result. Winds this strong can make
  driving difficult...especially for motorcycles and high profile
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ001-003-036-CAZ523>525-NVZ016-020>022-081200-
/O.CON.KVEF.WI.Y.0037.221108T2000Z-221109T1200Z/
Northwest Plateau-Northwest Deserts-
Lake Mead National Recreation Area-Western Mojave Desert-
Eastern Mojave Desert-Morongo Basin-Northeast Clark County-
Las Vegas Valley-Southern Clark County-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, 
Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, 
Mohave Valley, Barstow, Daggett, Fort Irwin, Baker, 
Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, 
Twentynine Palms, Mesquite, Overton, Moapa, Las Vegas, 
North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, 
Primm, Searchlight, and Cal-Nev-Ari
245 PM PST Mon Nov 7 2022 /345 PM MST Mon Nov 7 2022/

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TUESDAY TO 4 AM PST
WEDNESDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...In Arizona, Northwest Plateau, Northwest Deserts and 
  Lake Mead National Recreation Area. In California, Western 
  Mojave Desert, Eastern Mojave Desert and Morongo Basin. In 
  Nevada, Northeast Clark County, Las Vegas Valley, Lake Mead 
  National Recreation Area and Southern Clark County.

* WHEN...From noon Tuesday to 4 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Winds will make driving difficult for motorcycles...large 
  trucks...trailers and campers. Tree limbs could be blown down 
  and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
992 
WWUS75 KVEF 081114
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
314 AM PST Tue Nov 8 2022

CAZ520-522-NVZ014-015-017>019-082000-
/O.CON.KVEF.WI.Y.0036.000000T0000Z-221109T1200Z/
Owens Valley-Death Valley National Park-
Esmeralda and Central Nye County-Lincoln County-
Western Clark and Southern Nye County-Sheep Range-
Spring Mountains-Red Rock Canyon-
Including Bishop, Independence, Lone Pine, Olancha, 
Furnace Creek, Stovepipe Wells, Shoshone, Beatty, Goldfield, 
Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel,
Pahrump, Indian Springs, Desert Rock, Amargosa Valley, 
Hayford Pk, The Town Of Mt Charleston, and Red Rock Canyon
314 AM PST Tue Nov 8 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph. 
  Periods of downslope winds gusting to around 50 mph from the 
  west will also occur near the Sierra foothills as well as 
  southwest winds across I-95 between Desert Rock and Indian 
  Springs.

* WHERE...Owens Valley.

* WHEN...Until 4 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects and 
  produce areas of blowing dust. Tree limbs could be blown down 
  and a few power outages may result. Winds this strong can make 
  driving difficult...especially for motorcycles and high 
  profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ001-003-036-CAZ523>525-NVZ016-020>022-082000-
/O.CON.KVEF.WI.Y.0037.221108T2000Z-221109T1200Z/
Northwest Plateau-Northwest Deserts-
Lake Mead National Recreation Area-Western Mojave Desert-
Eastern Mojave Desert-Morongo Basin-Northeast Clark County-
Las Vegas Valley-Southern Clark County-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, 
Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, 
Mohave Valley, Barstow, Daggett, Fort Irwin, Baker, 
Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, 
Twentynine Palms, Mesquite, Overton, Moapa, Las Vegas, 
North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, 
Primm, Searchlight, and Cal-Nev-Ari
314 AM PST Tue Nov 8 2022 /414 AM MST Tue Nov 8 2022/

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 4 AM PST
WEDNESDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...In Arizona, Northwest Plateau, Northwest Deserts and 
  Lake Mead National Recreation Area. In California, Western 
  Mojave Desert, Eastern Mojave Desert and Morongo Basin. In 
  Nevada, Northeast Clark County, Las Vegas Valley, Lake Mead 
  National Recreation Area and Southern Clark County.

* WHEN...From noon Tuesday to 4 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Winds will make driving difficult for motorcycles...large 
  trucks...trailers and campers. Tree limbs could be blown down 
  and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
128 
WWUS75 KVEF 081954
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1154 AM PST Tue Nov 8 2022

CAZ520-522-NVZ014-015-017>019-091200-
/O.CON.KVEF.WI.Y.0036.000000T0000Z-221109T1200Z/
Owens Valley-Death Valley National Park-
Esmeralda and Central Nye County-Lincoln County-
Western Clark and Southern Nye County-Sheep Range-
Spring Mountains-Red Rock Canyon-
Including Bishop, Independence, Lone Pine, Olancha, 
Furnace Creek, Stovepipe Wells, Shoshone, Beatty, Goldfield, 
Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel,
Pahrump, Indian Springs, Desert Rock, Amargosa Valley, 
Hayford Pk, The Town Of Mt Charleston, and Red Rock Canyon
1154 AM PST Tue Nov 8 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph. 

* WHERE...Owens Valley.

* WHEN...Until 4 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects and 
  produce areas of blowing dust. Tree limbs could be blown down 
  and a few power outages may result. Winds this strong can make 
  driving difficult...especially for motorcycles and high 
  profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ001-003-036-CAZ523>525-NVZ016-020>022-091200-
/O.CON.KVEF.WI.Y.0037.221108T2000Z-221109T1200Z/
Northwest Plateau-Northwest Deserts-
Lake Mead National Recreation Area-Western Mojave Desert-
Eastern Mojave Desert-Morongo Basin-Northeast Clark County-
Las Vegas Valley-Southern Clark County-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, 
Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, 
Mohave Valley, Barstow, Daggett, Fort Irwin, Baker, 
Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, 
Twentynine Palms, Mesquite, Overton, Moapa, Las Vegas, 
North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, 
Primm, Searchlight, and Cal-Nev-Ari
1154 AM PST Tue Nov 8 2022 /1254 PM MST Tue Nov 8 2022/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...In Arizona, Northwest Plateau, Northwest Deserts and 
  Lake Mead National Recreation Area. In California, Western 
  Mojave Desert, Eastern Mojave Desert and Morongo Basin. In 
  Nevada, Northeast Clark County, Las Vegas Valley, Lake Mead 
  National Recreation Area and Southern Clark County.

* WHEN...Through 4 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Winds will make driving difficult for motorcycles...large 
  trucks...trailers and campers. Tree limbs could be blown down 
  and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
452 
WWUS75 KVEF 091142
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
342 AM PST Wed Nov 9 2022

CAZ520-522-NVZ014-015-017>019-091245-
/O.EXP.KVEF.WI.Y.0036.000000T0000Z-221109T1200Z/
Owens Valley-Death Valley National Park-
Esmeralda and Central Nye County-Lincoln County-
Western Clark and Southern Nye County-Sheep Range-
Spring Mountains-Red Rock Canyon-
Including Bishop, Independence, Lone Pine, Olancha, 
Furnace Creek, Stovepipe Wells, Shoshone, Beatty, Goldfield, 
Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel,
Pahrump, Indian Springs, Desert Rock, Amargosa Valley, 
Hayford Pk, The Town Of Mt Charleston, and Red Rock Canyon
342 AM PST Wed Nov 9 2022

...WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING...

Wind gusts have decreased below 40 mph for most sites and will 
gradually become west or northwest with speeds diminishing to 
between 10 and 20 mph by late this morning.


$$

AZZ001-003-036-CAZ523>525-NVZ016-020>022-091245-
/O.EXP.KVEF.WI.Y.0037.000000T0000Z-221109T1200Z/
Northwest Plateau-Northwest Deserts-
Lake Mead National Recreation Area-Western Mojave Desert-
Eastern Mojave Desert-Morongo Basin-Northeast Clark County-
Las Vegas Valley-Southern Clark County-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, 
Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, 
Mohave Valley, Barstow, Daggett, Fort Irwin, Baker, 
Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, 
Twentynine Palms, Mesquite, Overton, Moapa, Las Vegas, 
North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, 
Primm, Searchlight, and Cal-Nev-Ari
342 AM PST Wed Nov 9 2022 /442 AM MST Wed Nov 9 2022/

...WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING...

Wind gusts have decreased below 40 mph for most sites and will 
gradually become west with speeds diminishing to between 10 and 
20 mph by late this morning.

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Nov 5, 7:30 PM PDT, 7 hours 35 minutes earlier.

Area forecast discussion, Nov 5, 7:30 PM PDT, 7 hours 35 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
730 PM PDT Sat Nov 5 2022

.SYNOPSIS...A few more degrees of warming are in store for most
locations on Sunday but clouds and some precipitation will begin to
work their way into the eastern Sierra. Precipitation is expected
across much of the southern Great Basin and Mojave Desert Monday
night through Tuesday night. Also expect periods of gusty winds
along with unseasonably cool temperatures.
&&

.UPDATE...Impressive jet stream of 150+ knots will stay aligned west
to east along and just north of Nevada tonight. With the jet not
sagging south moisture feeding inland will keep any precipitation
along and north of Highway 50 in central Nevada. Also, could see
some light precipitation breakout along the southern Sierra crest
overnight. Elsewhere, skies will stay party to mostly cloudy.

Tomorrow. Winds aloft will back, more from the west/southwest as
trough begins to deepen along the west coast. Any precipitation
looks to get intercepted by the southern Sierra with again only
light amounts spilling over into Inyo County. Leeside pressure falls
across Nevada will allow surface pressure gradients to tighten
tomorrow afternoon leading to stronger breezes with some gusts up to
30 mph expected. This well covered in current forecast with no
update this evening.
&&

.SHORT TERM...today through Sunday.

A strong upper level low is currently organizing off of the British
Columbia coast. The low will slowly drop south over the next several
days but in the meantime mainly zonal flow will provide a relatively
tranquil weekend to the area. Temperatures will continue to moderate
the next couple of days and be relatively close to their seasonal
normals on Sunday. The only exception will be in the eastern Sierra
where some moisture will begin to spill across the Sierra from the
approaching atmospheric river and will provide an increase in clouds
and some precipitation. Snow levels with this initial round of
lighter precipitation will be in the 8000-9000 foot elevation.

.LONG TERM...Sunday night through Saturday.

As the strong upper level low drops down the west coast deeper
moisture from the AR and a better trajectory will enable a much more
substantial push of moisture to begin to impinge on the southern
portion of the Sierra Mountains and across into the eastern Sierra
and Owens Valley Sunday night. This will bring what looks to be the
first major snowfall event for the Sierra this season and a Winter
Storm Warning remains in effect from 10 PM PST Sunday until 10 AM
PST Wednesday.

Continue to believe in a high confidence winter storm for at least
the Sierra slopes and a moderate to high confidence with QPF across
the CWA. The lower elevations, particularly the Owens Valley are
more of a question mark. Snow levels expected to drop to the valley
floor level and produce snow Monday night into Tuesday, and
potentially again Tuesday evening. The forecast continues to support
snow for the northern half of the HWY 395 corridor in Inyo Monday
and Tuesday, and possibly enough to accumulate and have some minor
impacts even (2-4"). If that occurs, this could be the biggest early
season snow in Bishop. Bishop has never seen 3 inches of snow before
November 17. There is some potential to see even higher amounts of
snow if the snow levels remain a bit lower. A winter weather
advisory may be needed and will be evaluating further in the next
shift or two.

AR events typically have fairly high snow levels and snow levels do
stay elevated longer across Lincoln and Mohave Counties and to some
extent Clark County. That could potentially limit some of the snow
in those locations.

As the AR shifts further down the California coast on Monday the
plume of IVT values remains quite high from San Bernardino County
and northeastward into Clark, Lincoln and Mohave Counties. The
ensembles and several deterministic models are indicating very high
probabilities of IVT values exceeding 250 units which is fairly
unusual for inland locations. One to two inch liquid water
equivalent or even isolated higher amounts will be possible by the
time this system moves out.

There is also the potential for wind advisories and/or high wind
warnings for part of the CWA. The best opportunity for the strong
winds will be during the day on Monday ahead of the precipitation.
Winds aloft (700 mb) will be 50-60 kts from San Bernardino County
northeastward into Clark, Nye and Lincoln Counties during much of
the time. We'll need to hone in on the time frame as once the
precipitation moves that should reduce drag and somewhat limit wind
potential from there after, other than maybe at the highest
elevations.

As was previously mentioned as a potential evolution, the ensembles
have delayed the exit of the upper low/trough, with the
precipitation lingering throughout much of the forecast area on
Wednesday. At this time, both the GEFS and EPS ensemble means push
the trough axis to the east of the area Wednesday night and along
with it all of the precipitation. Behind the system will be much
colder conditions with temperatures remaining at least 10 to 15
degrees below normal into Saturday with zonal flow to slight ridging
enabling dry conditions through the period.
&&

.AVIATION...For Harry Reid...Light winds 8kts or less can be
expected at the terminal into Sunday morning. Directions will favor
easterly components into the early evening before turning the
typical southwesterly direction for the overnight period. Winds will
increase late in the TAF period with a few gusts out of the
southwest to near 20 kts possible after 21Z tomorrow. No significant
cloud cover is forecast through Sunday.

For the rest of southern Nevada, northwest Arizona and southeast
California...Light winds of 10kts or less can be expected across the
region today and tonight. The one exception will be KDAG where
southwest winds with gusts to 20kts are forecast to develop after
22Z and then continue into Sunday morning. SCT to BKN high clouds
will continue to move across the region today, but no operational
impacts are expected.

&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

UPDATE...Pierce

SHORT TERM...Czyzyk
LONG TERM...Czyzyk
AVIATION...Planz

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 6, 3:41 AM PSTWinter Storm WatchVEFClark, Lincoln, Nye33 hr

Nearby

Wind Advisories in Nevada, 2022Wind Advisories in California, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.